Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 7, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Nov 5, 2015, 4:02 AM CST for 11 counties in Kansas. It took effect at Nov 6, 2015, 12:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2015, 4:02 AM CST (10:02 UTC)
- In effect from
- Nov 6, 2015, 12:00 AM CST
- Expired
- Nov 6, 2015, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Edwards County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 12 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WWUS73 KDDC 051002 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CST THU NOV 5 2015 KSZ045-046-064-065-077>080-086>088-052200- /O.NEW.KDDC.FR.Y.0007.151106T0600Z-151106T1400Z/ NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE- CLARK- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 402 AM CST THU NOV 5 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY. * TEMPERATURE...33 TO 35 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS POSSIBLE IF PRECAUTIONS ARE NOT TAKEN IN ADVANCE. PROLONGED TEMPERATURES BELOW FREEZING ARE NOT CURRENTLY EXPECTED...SO THE GROWING WILL LIKELY NOT YET END AFTER FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ043-044-061>063-074>076-084-085-052200- /O.NEW.KDDC.FZ.A.0002.151106T0600Z-151106T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON... MOSCOW 402 AM CST THU NOV 5 2015 /302 AM MST THU NOV 5 2015/ ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURE...29 TO 32 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS LIKELY AND THE GROWING SEASON MAY END ACROSS SOME LOCATIONS. SPRINKLER SYSTEMS NOT YET SHUT OFF OR WINTERIZED MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
443 WWUS73 KDDC 051902 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 102 PM CST THU NOV 5 2015 MORE LOCATIONS OF SOUTHWEST KANSAS WILL LIKELY SEE FREEZING AND SUB FREEZING TEMPERTURES BY EARLY FRIDAY MORNING. KSZ043-044-061>063-074>076-084-085-061400- /O.UPG.KDDC.FZ.A.0002.151106T0600Z-151106T1400Z/ /O.NEW.KDDC.FZ.W.0003.151106T0600Z-151106T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON... MOSCOW 102 PM CST THU NOV 5 2015 /1202 PM MST THU NOV 5 2015/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 8 AM CST /7 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 8 AM CST /7 AM MST/ FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...29 TO 32 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS LIKELY AND THE GROWING SEASON MAY END ACROSS SOME LOCATIONS. SPRINKLER SYSTEMS NOT YET SHUT OFF OR WINTERIZED MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ045-046-064-065-077>080-086>088-061400- /O.CON.KDDC.FR.Y.0007.151106T0600Z-151106T1400Z/ NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE- CLARK- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 102 PM CST THU NOV 5 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...33 TO 36 DEGREES * IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS POSSIBLE IF PRECAUTIONS ARE NOT TAKEN IN ADVANCE. PROLONGED TEMPERATURES BELOW FREEZING ARE NOT CURRENTLY EXPECTED...SO THE GROWING WILL LIKELY NOT YET END AFTER FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
365 WWUS73 KDDC 061346 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 746 AM CST FRI NOV 6 2015 KSZ043-044-061>063-074>076-084-085-061500- /O.EXP.KDDC.FZ.W.0003.000000T0000Z-151106T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON... MOSCOW 746 AM CST FRI NOV 6 2015 /646 AM MST FRI NOV 6 2015/ ...FREEZE WARNING WILL EXPIRE AT 8 AM CST /7 AM MST/ THIS MORNING... $$ KSZ045-046-064-065-077>080-086>088-061500- /O.EXP.KDDC.FR.Y.0007.000000T0000Z-151106T1400Z/ NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE- CLARK- INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 746 AM CST FRI NOV 6 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Nov 5, 3:52 AM CST, 10 minutes earlier.
Area forecast discussion, Nov 5, 3:52 AM CST, 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 352 AM CST THU NOV 5 2015 ...Updated Short Term and Long Term section... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM CST THU NOV 5 2015 Today we will see breezy southwest winds once again, but cool air advection in the 850-700mb layer will result in temperatures 8 to 15 degrees cooler across far southwest and west central KS. Across south central KS, however, temperatures will be quite warm by November standards for one final day. The surface cold front will be pushing through late in the afternoon, which is when the more abrupt temperature chance will occur. The fairly sharp pressure rises with the front will lead to an hour or two of surface winds of 25 to 35 mph. We will maintain some 15 to 20 POPs across far west central KS (mainly the Syracuse to Scott City areas) tied to the departing, weakening mid level deformation zone. The bulk of the precipitation later on today, however, will remain across northeastern Colorado. A roughly 1020 to 1022mb surface high will settle in by 12z, and the light winds with mostly clear sky should allow temperatures to bottom out in the 30 to 32 degree range across far west central and southwest KS. Since these areas have yet to have an official end to the growing season, we will issue a Freeze Watch. A frost advisory will also be issued for adjacent areas farther east (Liberal to Cimarron to Ness City to Larned to Greensburg to Ashland). .LONG TERM...(Friday THROUGH Wednesday) ISSUED AT 351 AM CST THU NOV 5 2015 Saturday morning looks like an even better opportunity to end the growing season for areas of far southwest/west central KS should it not occur Friday morning as another reinforcing shot of cold air comes in Friday evening. The large surface high will begin to shift to the southeast by Sunday morning, and we will see a shift (and increase) in surface wind from the south. For areas that escape a growing season-ending freeze Friday/Saturday morning, it will be quite awhile before the next sub-freezing opportunity arrives with a leeside low redeveloping and warm air overspreads the High Plains going into early next week. All the global models show another deep trough moving into the Intermountain West/Rockies next Tuesday and Wednesday. It is far too soon to determine how this particular storm system will impact southwest Kansas, although early suggestion is that a slower and deeper solution that the ECMWF offers would be more favorable for precipitation across western Kansas. At this time, there is no sign at all of a true arctic airmass invading the Great Plains through mid-November. We may see an unusually late killing freeze for portions of southwest and south central Kansas as a result. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Thursday NIGHT) ISSUED AT 1209 AM CST THU NOV 5 2015 A narrow line of thunderstorm activity will continue to push east into central and south central KS, with flight category improving to VFR the remainder of the night into the day Thursday. Prevailing wind direction and speed will be southwest at 10 to 15 knots tonight...increasing to 15 to 20 knots late morning through early afternoon Thursday. A cold front will finally push through from late afternoon to early evening with winds becoming north to northwest. There will be a couple hour period of 20 to 25 knot winds sustained behind the front late in the day. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 35 60 32 / 10 10 0 10 GCK 62 31 59 31 / 10 10 0 10 EHA 62 33 58 32 / 10 10 0 10 LBL 66 34 61 33 / 10 10 0 10 HYS 62 33 59 32 / 10 10 0 20 P28 74 36 62 35 / 10 10 0 10 && .DDC Watches/Warnings/Advisories... Frost Advisory from midnight tonight to 8 AM CST Friday for KSZ045-046-064-065-077>080-086>088. Freeze Watch from late tonight through Friday morning for KSZ043- 044-061>063-074>076-084-085. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid
Hazardous weather outlook, Nov 4, 3:27 PM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 327 PM CST WED NOV 4 2015 KSZ030-031-043>046-061>066-074>081-084>090-052130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 327 PM CST WED NOV 4 2015 /227 PM MST WED NOV 4 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...ISOLATED THUNDERSTORMS AFTER 9 PM NEAR THE COLORADO LINE COULD DEVELOP INTO A LINE BEFORE WEAKENING AS THEY APPROACH THE HIGHWAY 283 CORRIDOR. STRONG GUSTY WINDS TO 60 MPH ARE THE PRIMARY THREAT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDS WEATHER RISK... THURSDAY... SIGNIFICANT FROST RISK. FRIDAY... SIGNIFICANT FROST AND OR FREEZE RISK. SATURDAY... EXTREME FROST AND OR FREEZE RISK. SUNDAY... LIMITED NON THUNDERSTORM WIND RISK. MONDAY... NO HAZARDS. TUESDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, Nov 4, 10:03 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1003 PM CST WED NOV 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG LIBERAL 37.04N 100.94W
11/04/2015 SEWARD KS EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN INTO THE STREET.
&&
FKRUSESpecial weather statement, Nov 4, 10:33 PM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1033 PM CST WED NOV 4 2015 KSZ064-065-078>080-050515- FORD KS-EDWARDS KS-KIOWA KS-PAWNEE KS-HODGEMAN KS- 1033 PM CST WED NOV 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...CENTRAL PAWNEE... EDWARDS...EASTERN HODGEMAN AND NORTHWESTERN KIOWA COUNTIES UNTIL 1115 PM CST... AT 1032 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF BURDETT TO 3 MILES SOUTHWEST OF MINNEOLA...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GRAY...LARNED...KINSLEY...BUCKLIN...GREENSBURG...SPEARVILLE... LEWIS...MULLINVILLE...BURDETT...FORD...HANSTON...OFFERLE... GARFIELD...ROZEL...WRIGHT...KINGSDOWN...SANFORD...FRIZELL... CENTERVIEW AND BELLEFONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3824 9908 3749 9929 3751 10008 3823 9965 TIME...MOT...LOC 0432Z 277DEG 12KT 3820 9959 3741 10008 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:16 PM CST | Special Weather Statement | DDC | Morton, Stevens | 59 min |
| Nov 4, 7:45 PM CST | Special Weather Statement | DDC | Grant, Hamilton, Kearny | 45 min |
| Nov 4, 8:15 PM CST | Special Weather Statement | DDC | Seward, Stevens | 45 min |
| Nov 4, 8:41 PM CST | Special Weather Statement | DDC | Finney, Gray, Haskell, Lane, Scott | 49 min |
| Nov 4, 9:02 PM CST | Special Weather Statement | DDC | Meade, Seward | 43 min |
| Nov 4, 9:30 PM CST | Special Weather Statement | DDC | Ford, Gray, Hodgeman, Lane, Ness | 60 min |
| Nov 4, 9:43 PM CST | Severe Thunderstorm Warning | DDC | Ford, Gray | 47 min |
| Nov 4, 9:54 PM CST | Special Weather Statement | DDC | Clark, Meade | 51 min |
| Nov 4, 10:33 PM CST | Special Weather Statement | DDC | Edwards, Ford, Kiowa, Pawnee | 42 min |
| Nov 5, 4:02 AM CST | Freeze Watch | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Lane and 4 more | 9 hr |
| Nov 5, 1:02 PM CST | Freeze Warning | DDC | Finney, Grant, Hamilton, Haskell, Kearny, Lane and 4 more | 19 hr |
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.